Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


On the genus of graphs with Lick-White number $ k$

Author: John Mitchem
Journal: Proc. Amer. Math. Soc. 69 (1978), 349-354
MSC: Primary 05C15; Secondary 05C10
MathSciNet review: 0476560
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A graph is called n-degenerate if each of its subgraphs has a vertex of degree at most n. For each n the Lick-White number of graph G is the fewest number of sets into which $ V(G)$ can be partitioned such that each set induces an n-degenerate graph. An upper bound is obtained for the Lick-White number of graphs with given clique number. A number of estimates are derived for the number of vertices in triangle-free graphs with prescribed Lick-White number. These results are used to give lower bounds on the genus of such graphs.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 05C15, 05C10

Retrieve articles in all journals with MSC: 05C15, 05C10

Additional Information

PII: S 0002-9939(1978)0476560-X
Keywords: n-degenerate graph, Lick-White number, genus
Article copyright: © Copyright 1978 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia